MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Headache (1880); Nausea (1970); Neuropathy (1983); Dizziness (2194); Numbness (2415); Paresthesia (4421); Suicidal Ideation (4429)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline patent experienced a headache.The patient was being treated for a right ica c4 sidewall aneurysm with a saccular morphology.Aneurysm dimensions: maximum diameter 2.8 mm, dome height 1.4 mm, dome width 1.7 mm, neck size 2.8 mm.Parent artery diameter distal to aneurysm was 2.6 mm.Parent artery diameter proximal to aneurysm was 3.7 mm.No stasis was noted at the end of the procedure.Complete neck coverage was noted at the end of the procedure.Post implant aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The access vessel was the femoral right.Rist was not used.The patient reported to emergency department with a headache, facial numbness dizziness right eye floaters nausea without emesis and paresthesia.The patient had a ct which showed no abnormalities.The patient left after the ct without being seen.The patient had a medical history of headaches, migraines, paresthesias and impaired cognition.The patient was being treated with zofran.The patient was also given 4 mg of ondansetron on (b)(6) 2024 subcutaneous. the adverse event (ae) did not result in the subject being hospitalized or a prolongation of an existing hospitalization.The ae was not treated with a surgical procedure.The patient was recovering/resolving.The ae was noted as possibly related to the procedure and disease under study.The ae resulted in a new or worsening of existing neurological deficits.Symptoms did not last for more than 24 hours.The ae did not result in a device deficiency.Side branches were not covered by pipeline device.No device flattening or twisting was noted.Wall apposition was achieved.The study device was successfully implanted in subject.Ancillary devices: guide catheter infinity 088, intracranial support catheter navien 058, microcatheter medtronic phenom 027, aristotle 014 additional information received reported the headache was possibly related to disease under study.Patient had migraines at baseline.Patient came to emergency department with headache, dizziness, right eye floater and nausea.Since patient came to emergency department for the headache management we may assume the patient experienced worsening of baseline symptoms.The device was successfully implanted and in use.Additional information received that site notified safety via email that rdc was not working properly and could not report sae."sae is suicidal ideation, severe, patient admitted to hospital after indicating that the patient's neuropathic pain has caused the patient to have suicidal ideation.Patient admitted after dsa for in-patient stay to be evaluated by pain management and psychiatry." there is no assessment for product/therapy/procedure relatedness made by the investigator, sponsor, or cec.The patient has a past medical history of subarachnoid hemorrhage, dizziness, encephalopathy, cold sores, migraine headaches, hyponatremia, subarachnoid hemorrhage due to ruptured anterior communicating artery a1 segment aneurysm, coiling of ruptured anterior communicating artery a1 segment aneurysm.It was reported the onset date of the neuropathic pain was (b)(6) 2024.A new hospitalization occurred on (b)(6) 2024 and ended on (b)(6) 2024.The adverse event resulted in treatment.Medication was administered for the adverse event: acetaminophen, baclofen, cyanocobalamin, gabapentin, hydromorphone, ketorolac, morphine, and prochlorperazine.The outcome date was (b)(6) 2024.The adverse event is possibly related to the disease under study.The patient has a history of neuropathic pain and paresthesia.The patient reported to the emergency department worsening neuropathic pain and was treated with pain regimen.Resolved with sequelae.Hospi talization was present.The neuropathic pain was not related to the study device or study procedure.Additional information was received that the suicidal ideation resulted in a new hospitalization from (b)(6) 2025.The patient had a psych consult and changes to pain medication.The outcome was recovered/resolved with sequelae on (b)(6) 2025.The event was assessed by the site as not related to the antiplatelet medication, retreatment procedure, rist catheter, study device, or study procedure.The sponsor assessed as serious due to the hospitalization.The event did not result in new or worsening of existing neurological deficits.The event did not result from a device deficiency.The event was possibly related to the disease under study.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported it was confirmed this was not a worsening of baseline symptoms.
 
Event or Problem Description
Additional information received reported that cec adjudication result as not related to index procedure, device, or apt.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21345804
Report Number2029214-2025-00348
Device Sequence Number20768624
Product Code OUT
UDI-Device Identifier00763000284145
UDI-Public00763000284145
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberPED2-350-12
Device Catalogue NumberPED2-350-12
Device Lot NumberB617675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2025
Supplement Date Received by Manufacturer02/12/2025
04/27/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/27/2025
05/08/2025
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age41 YR
Patient SexFemale
Patient Weight65 KG